I caught a "pill seeking" family member taking unprescribed(to him) prednisone and he is a heavy drinker AND he is a supposed recovering opiod addict? What are all the dangers with him doing this. Someone please respond quickly !? I checked the pill he bottle said 20 mg two times a day (SO I KNOW HE TOOK TWO)and the pills are 20 mg each. They also had DAN DAN written on them.
Prednisone is a steroid and is used more for allergies, poison ivy and inflammation like with rhumatoid arthritis. They are not a medication that people want to just take recreationally. DAN DAN is the manufacturer's mark. Your family member needs to be careful because Prednisone, if taken for a few days - cannot be stopped suddenly and it must be tapered back. I would question this family member to find out why hey took the medication and get rid of it and the person it was prescribed to does not need it any longer.
Prednisone is just a steroid. There's not really any inherent danger in him taking them. Just weird that he took them. He may have thought they were opiates. My question is if you knew he took them, why didn't you ask him why?
Is there a possibility that he could be badly misinformed and thinking that corticosteroids are equal to anabolic steroids, which are the ones that build up muscle? The only thing corticosteroids will do is suppress the natural immune response, so that's why it's necessary to wean off of them as opposed to stopping them suddenly. If you stop them suddenly after taking them for more than a day or two, your body's own immune system will not be working properly and could get messed up until it figures out what happened and starts producing its own antibodies again.
id have to agree with Ghilly's post, he probably thought they were the other kind of steroids because that makes the most sense why he would steal prednisone. PRednisone doesnt make you high or anything like that..
THANK YOU all for your posts. I really did not say anything to him until I had my facts straight. I also am so programmed to automaticaly expect the worse. I still dont like the fact his wife gave him her prescription....that's how it all started (she is a hypochondriac and also a pill seeker). She is an enabler. Anyway thank you all for your posts it has helped me calm down a bit. Although I know there are some serious side effects from taking prednisone..I guess he is on his own.( I will explain to him these side effects but I doubt they listen..my fingers crossed)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.